Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Apr 4, 2021, 4:45 PM CDT for Frontier County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Apr 4, 2021, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3948 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193
WWUS83 KLBF 042145
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
445 PM CDT Sun Apr 4 2021
NEZ071-042230-
Frontier-
445 PM CDT Sun Apr 4 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRONTIER COUNTY...
At 444 PM CDT, a strong thunderstorm was located near Medicine Creek
Reservoir State Recreation Area, or 20 miles northeast of McCook,
moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.
LAT...LON 4037 10041 4066 10022 4059 9998 4044 9998
4043 10009 4035 10010 4035 10039
TIME...MOT...LOC 2144Z 207DEG 20KT 4035 10029
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Apr 4, 2:56 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 4, 2:56 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 256 PM CDT Sun Apr 4 2021 .SHORT TERM...(This evening through Monday night) Issued at 254 PM CDT Sun Apr 4 2021 An upper level disturbance moving through Utah this afternoon will emerge onto the central Plains of ern Colorado and KS this evening. The disturbance, not readily discernable in the models but clearly shown on Satellite might be the basis for isolated showers and thunderstorms across swrn Nebraska this evening, but none of the models suggest anything more than sprinkles-too dry, but it will be close. The NAMnest, the most aggressive model, shows thunderstorms taking off this evening across scntl Nebraska in response to a strengthening low level jet. The forecast will lean on the NAM for an isolated thunderstorm chance across a small portion of southwest Nebraska. The HREF, NAM and to a lesser extent the HRRR show another isolated thunderstorm chance across ncntl Nebraska Monday evening. This storm activity will form on the edge of a nearly stationary dryline. This time, according to the NAM, winds aloft and instability might be sufficient for strong or severe storm activity. CONRAD, courtesy of Bufkit, suggests storm splitting in response to a belt of linear but strong winds aloft. The NAMdng would suggest wind damage would be the primary hazard with any storms which become severe and looking at Bufkit, the very large T-Td spread below h500mb would certainly support that claim. Note, the forecast for an isolated severe storms is speculative for the following reasons: the upper level forcing is weak and the sfc focus for storm development could be east of ncntl Nebraska, across nern Nebraska. The temperature forecast tonight, Monday and Monday night leans on the short term model blend plus bias correction. This suggested highs in the 80s Monday which is very close to the guidance blend plus bias correction but several degrees cooler than the 50 percentile of the model blend which suggested highs around 90 in many areas. .LONG TERM...(Tuesday through Sunday) Issued at 254 PM CDT Sun Apr 4 2021 There is not much change in the predicted track and evolution of the storm system currently affecting British Columbia. The models are in good agreement tracking the h700mb low through the Rockies and Wyoming Monday. This low will move east into the Sandhills Tuesday and then be drawn south into KS Tuesday night by heavy convection. There is a chance the system could drop south into nern Colorado and then east into Kansas favoring more of wrn and ncntl Nebraska for rain but this would be dependent on moisture transport into the system. For now, the models are slow to moisten the system up and if this holds true, the system would likely maintain the more easterly track into the Sandhills as shown by the models. The NAM continues show reasonable elevated CAPE of up to 1500J/KG and this will easily support thunderstorms capable of small hail Monday night and Tuesday. The 40kts of bulk shear and CAPE could also support an isolated severe storm capable of large hail. These storms would be most likely to occur across swrn and ncntl Nebraska Monday night. All of these storms should be post frontal. A cold front will sweep into wrn and ncntl Nebraska Monday evening. By Tuesday afternoon, the upper low should be positioned over cntl KS favor that area of severe weather. The storm system will move slowly east Tuesday night and Wednesday. Rain chances will be ending west to east during this time frame. The models are in good agreement developing north and northeast winds of 20 to 25 mph as the storm departs wrn and ncntl Nebraska. The departing storm Wednesday will end rain chances across wrn and nctnl Nebraska for the rest of the week. Northwest flow aloft will take hold Thursday and Friday. A second upper level low may drop through the nrn Plains Friday presenting a rain chance Friday or Saturday but the predictability of this occurring is very low. In fact, the model blended forecast for this time frame is dry. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1229 PM CDT Sun Apr 4 2021 VFR conditions are expected to prevail for western and north central Nebraska through tomorrow afternoon. Middle and high level clouds continue to stream into western Nebraska this afternoon though no aviation impacts are anticipated. Winds will transition from southerly to westerly overnight, and largely remain below 15kts. && .FIRE WEATHER... Issued at 254 PM CDT Sun Apr 4 2021 Isolated thunderstorms capable of dry lightning have been observed across southwest Nebraska this afternoon. This storm activity is expected to continue into early evening affecting areas of southwest and south central Nebraska along and south of a line from Imperial to North Platte to Broken Bow. A Pacific cold front moving through the WA-OR this afternoon should move into nrn Nebraska Monday afternoon, perhaps 18z-21z. The models are in fairly good agreement gusting winds to around 25 or 30 mph behind front but not ahead of it. Despite the cooler air behind the front, a few hour period of gusty northwest winds and RH near or below 15 percent should develop. A Fire Weather Watch is in effect Monday afternoon and early evening across the Sandhills, Niobrara region and eastern Nebraska Panhandle. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204-206-208. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Brown FIRE WEATHER...CDC
Hazardous weather outlook, Apr 4, 2:53 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CDT Sun Apr 4 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CDT Sun Apr 4 2021 /153 PM MDT Sun Apr 4 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Elevated to near critical fire weather conditions are expected to continue this afternoon due to dry, warm, and breezy conditions. Isolated thunderstorms capable of dry lightning that could start range fires have been observed across southwest Nebraska this afternoon. This storm activity is expected to continue into early evening affecting areas of southwest and south central Nebraska along and south of a line from Imperial to North Platte to Broken Bow. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Very warm air and a cold front will produce gusty north winds across the Sandhills, the Niobrara river valley and parts of the Panhandle Monday afternoon. This weather may set the stage for critical fire weather conditions. A Fire Weather Watch is in effect for this reason. Thunderstorms are possible on Monday evening through Tuesday evening as the next storm system enters the region. A strong thunderstorm or two cannot be ruled out on Monday afternoon and evening across north central Nebraska. The greatest threats would be damaging wind gusts and large hail in the strongest storms. Isolated strong storms will be possible again Tuesday afternoon and evening. Precipitation may transition from rain to snow early Wednesday morning as temperatures cool, generally west of Highway 61. Measurable accumulations are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Apr 4, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
445 PM CDT Sun Apr 4 2021
NEZ071-042230-
Frontier-
445 PM CDT Sun Apr 4 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRONTIER COUNTY...
At 444 PM CDT, a strong thunderstorm was located near Medicine Creek
Reservoir State Recreation Area, or 20 miles northeast of McCook,
moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Medicine Creek Reservoir State Recreation Area, Orafino and Freedom.
LAT...LON 4037 10041 4066 10022 4059 9998 4044 9998
4043 10009 4035 10010 4035 10039
TIME...MOT...LOC 2144Z 207DEG 20KT 4035 10029
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:35 PM CDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 13 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.